Alert archive / California / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS San Francisco Bay Area, CA

October 13, 2009Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this flash flood warning at Oct 13, 2009, 7:00 PM PDT for Santa Cruz County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2009, 7:00 PM PDT (02:00 UTC)
Expired
Oct 13, 2009, 9:00 PM PDT
In force
2 hr
Issued by
NWS San Francisco Bay Area, CA
Area
Storm-based polygon
Flood severity
None

County Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 15 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 2.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2009-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2009-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KMTR 140200
FFWMTR
CAC087-140400-
/O.NEW.KMTR.FF.W.0010.091014T0200Z-091014T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
700 PM PDT TUE OCT 13 2009

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A

* FLASH FLOOD WARNING FOR...
  SANTA CRUZ COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 900 PM PDT.

* AT 645 PM PDT...NWS DOPPLER RADAR AND AUTOMATED RAIN GAGES         
  INDICATED MODERATE TO HEAVY RAIN OVER THE AFFECTED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUREKA     
  CANYON ROAD...BROWN VALLEY ROAD...SCOTTS                           
  VALLEY...FELTON...BOULDER CREEK AND BEN LOMOND

RAIN GAGES IN THE AFFECTED AREAS ARE REPORTING UP TO 0.2 INCHES   OF 
RAIN EVERY 15 MINUTES. IN ADDITION THE STREAM GAGE AT             
CORRALITOS CREEK AND SOQUEL CREEK SHOW WATER LEVELS APPROACHING   
FLOOD STAGE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.

RUNOFF FROM HEAVY RAINFALL COULD CAUSE LOCALIZED MUDSLIDES AND 
FLOODING OF SMALL CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3712 12228 3715 12216 3712 12205 3710 12187
      3707 12180 3703 12175 3700 12179 3698 12197
      3700 12212 3703 12220

$$

W PI
1 follow-up statement
000 
WGUS76 KMTR 140402
FFSMTR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
902 PM PDT TUE OCT 13 2009

CAC087-140411-
/O.EXP.KMTR.FF.W.0010.000000T0000Z-091014T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ CA-
902 PM PDT TUE OCT 13 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SANTA CRUZ COUNTY...

DOPPLER RADAR INDICATES RAIN HAS TAPERED OFF OVER THE SANTA CRUZ 
MOUNTAINS. THEREFORE THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE. 

LAT...LON 3712 12228 3715 12216 3712 12205 3710 12187
      3707 12180 3703 12175 3700 12179 3698 12197
      3700 12212 3703 12220

$$

W PI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 5:00 PM PDT, 2 hours earlier.

Area forecast discussion, Oct 13, 5:00 PM PDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
500 PM PDT TUE OCT 13 2009

...STRONG WINDS AND HEAVY RAIN THROUGH THIS EVENING...

.DISCUSSION...AS OF 2:10 PM PDT TUESDAY...LATEST RADAR DATA SHOW
THAT THE HEAVY RAINS HAD DECREASED SOMEWHAT OVERALL EARLIER THIS
AFTERNOON...HOWEVER LATEST SCANS NOW SHOW RENEWED ACTIVITY OCCURRING
AND SETTING OFF OFFSHORE. IT LOOKS LIKE THE AREA IS SET FOR  ANOTHER
PERIOD OF POTENTIALLY HEAVY RAIN BEGINNING NOW AND EXPECTED TO
CONTINUE THROUGH EARLY EVENING ACROSS THE DISTRICT. THE HIGHEST
RAINFALL AMOUNTS ARE ONCE AGAIN EXPECTED IN THE SANTA CRUZ AND SANTA
LUCIA MOUNTAIN RANGE. RAINFALL TOTALS THUS FAR HAVE BEEN QUITE
SUBSTANTIAL IN THE COASTAL RANGES WITH 5-6 INCHES STORM TOTAL...WITH
THE HIGHEST AMOUNT MINING RIDGE IN MONTEREY COUNTY MEASURING OVER 9
INCHES IN THE LAST 24 HOURS.

THE LATEST QPF FROM THE RIVER FORECAST CENTER GIVES AN ADDITIONAL 2
TO 4 INCHES TO THE DISTRICT THROUGH 11 PM TONIGHT WITH THE HIGHER
AMOUNTS EXPECTED TO FALL IN THE COASTAL MOUNTAINS ONCE AGAIN. THE
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR WITHIN AND
DOWN STREAM OF FIRE SCARED AREAS IN MONTEREY...SANTA CRUZ AND SAN
BENITO COUNTIES.

WINDS CONTINUE TO BE STRONG OUT OF THE SOUTH WITH MANY HIGHER
ELEVATION STATIONS REPORTING GUSTS IN EXCESS OF 40 MPH. THE WIND
ADVISORY/HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM WITH THE
ENTIRE CWA BLANKETED BY ONE OR THE OTHER PRODUCT.

SATELLITE IMAGERY STILL SHOWS THE BACK EDGE OF THE SYSTEM LOCATED
OFFSHORE WITH LIGHTNING DETECTION PICKING UP STRIKES DUE WEST OF
CAPE MENDOCINO NEAR THE LOW CENTER. THERE WAS ALSO ONE STRIKE
JUST WEST OF THE SAN MATEO COAST. THE TROUGH IS FORECAST TO MOVE DUE
EAST WITH HEAVIER RAINS ENDING BY EARLY EVENING ACROSS THE GREATER SF
BAY AREA...BUT LINGERING IN THE SANTA CRUZ AND MONTEREY COUNTY AREAS
UNTIL AFTER MIDNIGHT. SHOWERS TO PERSIST ON WEDNESDAY THEN TAPER OFF
BY WEDNESDAY NIGHT MOST AREAS. A FEW SHOWERS COULD PERSIST INTO
THURSDAY ACROSS THE NORTH BAY WITH THE PASSAGE OF SOME WEAK
DISTURBANCES. DRY AND WARMER WEATHER IS IN STORE FOR THE DISTRICT THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE
COAST. A SHORTWAVE WILL MOVE INTO THE PACIFIC NW ON SUNDAY...WITH THE
NORTH BAY ON THE TAIL END OF THE SYSTEM. A SLIGHT CHANCE OF SHOWERS
IS IN THE FORECAST FOR MAINLY THE COASTAL AREAS OF THE SAN
FRANCISCO BAY AREA AND THE ENTIRE NORTH BAY ON SUNDAY...AND
EXTENDING SOUTHWARD INTO THE COASTAL SECTION OF MONTEREY COUNTY
SUNDAY NIGHT. DRY WEATHER IS THEN EXPECTED AFTER.

&&

.AVIATION...AS OF 5:00 PM PDT TUESDAY...STRONG STORM FRONT MOVING
THROUGH THE SF BAY AREA AROUND 00Z ON TUESDAY AFTERNOON...AND WILL
MOVE THROUGH THE MONTEREY AREA BY 02Z. WINDS WILL DIMINISH BEHIND THE
FRONT...BUT REMAIN RELATIVELY STRONG FROM THE SSW THROUGH THE EVENING
HOURS. HEAVY RAIN TAPERING OFF AFTER FRONTAL PASSAGE. EXPECT MOSTLY
JUST LIGHT SHOWERS OVERNIGHT. LOW LEVEL MOISTURE WILL REMAIN IN PLACE
AND SO MVFR/IFR CIGS ARE EXPECTED TO CONTINUE OVERNIGHT AND INTO
WEDNESDAY MORNING.

VICINITY OF KSFO...MVFR CEILINGS OVERNIGHT AND INTO WEDNESDAY
MORNING. PERIODS OF RAIN...MOSTLY LIGHT...THROUGH 06Z. GUSTY SSW
WINDS 25G35KT THROUGH 03Z...GRADUALLY DIMINISHING OVERNIGHT. WINDS
WILL REMAIN OUT OF THE SOUTH INTO WEDNESDAY MORNING AND THEN TURN
MORE WESTERLY ON WEDNESDAY AFTERNOON.

KSFO BRIDGE APPROACH...SAME AS KSFO.

MONTEREY BAY TERMINALS...MVFR CIGS THROUGH THE EVENING...BECOMING
IFR BY 12Z...CONT THROUGH 18Z. HEAVY RAIN THROUGH 02Z...
BECOMING LIGHT SHOWERS THEREAFTER. STRONG AND GUSTY SOUTH WINDS
20G35KT THROUGH 03Z...SLOWLY DIMINISHING OVERNIGHT.

&&

.MARINE...AS OF 4:50 PM PDT TUESDAY...STRONG SURFACE FRONT WAS
MOVING THROUGH THE COASTAL WATERS LATE TUESDAY AFTERNOON. GALE
FORCE SOUTHERLY WINDS AHEAD OF THE FRONT WILL REMAIN OUT OF THE SOUTH
AFTER FRONTAL PASSAGE...BUT GRADUALLY DIMINISH THROUGH THE EVENING
AND OVERNIGHT.

&&

.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...

LOCATION                ONE DAY RECORD        TWO DAY RECORD
--------                --------------        --------------
SANTA ROSA              4.67 (10/12/1962)     7.41 (10/12-13/1962)
NAPA                    4.66 (10/13/1962)     9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN  2.29 (10/15/1969)     3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT   2.62 (10/13/1962)     4.56 (10/12-13/1962)
OAKLAND AIRPORT         4.53 (10/13/1962)     5.85 (10/12-13/1962)
LIVERMORE               2.17 (10/13/1962)     3.45 (10/13-14/1962)
SAN JOSE                3.22 (10/13/1962)     4.56 (10/12-13/1962)
SANTA CRUZ              3.15 (10/20/1899)     3.35 (10/20-21/1899)
MONTEREY                1.80 (10/26/1907)     2.09 (10/26-27/1907)
SALINAS                 1.50 (10/30/1982)     1.50 (10/30-31/1982)
KING CITY               1.88 (10/29/1996)     2.18 (10/29-30/1996)

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TNGT...GLW...ALL COASTAL WATERS AND MONTEREY BAY.
         ...STORM WARNING...SFO BAY.
    .THROUGH MIDNIGHT...FLASH FLOOD WATCH...WITHIN AND DOWN
                        STREAM OF FIRE SCARED AREAS IN MONTEREY...
                        SANTA CRUZ AND SAN BENITO COUNTIES.

    .THROUGH 11 PM...HIGH WIND WARNING ALONG THE COAST...BAYS...
                     NORTHERN SALINAS VALLEY...AND MOUNTAINS.
    .THROUGH 11 PM...WIND ADVISORY IN THE VALLEYS.

PUBLIC FORECAST: SSA
AVIATION/MARINE: DYKEMA
CLIMATE: MHS

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Oct 13, 4:17 AM PDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
417 AM PDT TUE OCT 13 2009

CAZ509-512-517-528-530-141130-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3
INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL
AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8
INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGES.
AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH FLOODING
AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT
FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN AND
DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...LOCKHEED AND PACHECO
PASS FIRE SCARS.

*  FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS  *

WINDS WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST AND IN THE
HILLS. GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE TUESDAY
NIGHT. A HIGH WIND WARNING IS IN EFFECT FROM EARLY TUESDAY MORNING
THROUGH TUESDAY NIGHT FOR THESE AREAS.

* HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ006-505-507-508-511-529-141130-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-NORTHERN MONTEREY BAY-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3
INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL
AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. WINDS WILL INCREASE TO 25
TO 40 MPH ALONG THE COAST...BAYS...AND IN THE HILLS. GUSTS TO 60
MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY
NIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA.

* HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-510-513-516-141130-
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3
INCHES IN THE VALLEYS. WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS
TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY
NIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA.

* WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ518-141130-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
417 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY AND TUESDAY NIGHT

STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO
THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 2 TO 5
INCHES. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH
FLOODING AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN
EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN
AND BELOW THE PACHECO PASS FIRE SCAR.

*  FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS  *

WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE
IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A WIND ADVISORY
HAS BEEN ISSUED FOR THE ENTIRE AREA.

* WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS  *

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR
DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY
NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

MHS

In the hours before

Local storm report, Oct 13, 2:23 PM PDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
223 PM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       5 S SAN JOSE            37.24N 121.84W
10/13/2009  M2.17 INCH       SANTA CLARA        CA   CO-OP OBSERVER

            RAINFALL MEASURED IS STORM TOTAL. MINOR STREET FLOODING.

0219 PM     HEAVY RAIN       NAPA                    38.30N 122.30W
10/13/2009  E0.00 INCH       NAPA               CA   TRAINED SPOTTER

            MINOR STREET FLOODING

0222 PM     HEAVY RAIN       2 N SCOTTS VALLEY       37.08N 122.00W
10/13/2009  M8.00 INCH       SANTA CRUZ         CA   TRAINED SPOTTER

            RAINFALL TOTAL THROUGH 2PM WITH RAIN RATES CLOSE TO 1
            INCH AN HOUR

&&

MMEHLE
Local storm report, Oct 13, 3:07 PM PDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
307 PM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HEAVY RAIN       CUPERTINO               37.31N 122.05W
10/13/2009  M2.25 INCH       SANTA CLARA        CA   TRAINED SPOTTER

            RAINFALL TOTAL THROUGH 3PM

&&

DDYKEMA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 6:41 PM PDTAreal Flood AdvisoryMTRAlameda, Contra Costa, Monterey, San Benito, San Mateo, Santa Clara and 1 more4 hr
Oct 13, 6:53 PM PDTAreal Flood WarningMTRMonterey3 hr
Oct 13, 9:08 PM PDTGale WarningMTR112 min
Oct 13, 9:08 PM PDTSmall Craft AdvisoryMTR20 hr

Nearby

Flash Flood Warnings in California, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.